Alert archive / Alabama / Tornado Warnings in 2015

Tornado Warning 8, NWS Huntsville, AL

December 23, 2015Lauderdale County, Alabama

NWS Huntsville, AL issued this tornado warning at Dec 23, 2015, 6:44 PM CST for Lauderdale County, Alabama. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 6:44 PM CST (00:44 UTC)
Expired
Dec 23, 2015, 7:15 PM CST
In force
31 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 7:00 PM CSTTSTM WND DMG3 N Waterloo, ALSMALL TREES DOWN ALONG COUNTY ROAD 54 BETWEEN CR 14 AND 21. TIME ESTIMATED FROM RADAR.
Dec 23, 7:00 PM CSTTORNADO3 N Waterloo, ALEF-2 TORNADO SNAPPED AND UPROOTED NUMEROUS TREES...DAMAGED SEVERAL SINGLE FAMILY HOMES...AND ONE CHURCH ALONG ITS 7.4 MILE PATH. MAX WIND SPEED 115 MPH. MAX PATH WIDTH 150 YDS.
Dec 23, 7:00 PM CSTTORNADO3 N Waterloo, ALSMALL TREES DOWN ALONG COUNTY ROAD 54 BETWEEN CR 14 AND 21. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 4:49 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WFUS54 KHUN 240044
TORHUN
ALC077-240115-
/O.NEW.KHUN.TO.W.0008.151224T0044Z-151224T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LAUDERDALE COUNTY IN NORTHWESTERN ALABAMA...

* UNTIL 715 PM CST
    
* AT 643 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER BURNSVILLE...OR 9 MILES WEST OF IUKA...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN LAUDERDALE COUNTY...INCLUDING THE FOLLOWING
  LOCATIONS...WATERLOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3501 8799 3491 8799 3490 8802 3491 8805
      3490 8807 3489 8810 3492 8816 3496 8817
      3500 8820 3501 8820
TIME...MOT...LOC 0043Z 238DEG 45KT 3484 8835 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

STUMPF
2 follow-up statements
106 
WWUS54 KHUN 240102
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
702 PM CST WED DEC 23 2015

ALC077-240115-
/O.CON.KHUN.TO.W.0008.000000T0000Z-151224T0115Z/
LAUDERDALE AL-
702 PM CST WED DEC 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHWESTERN LAUDERDALE COUNTY...
    
AT 702 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR J P COLEMAN STATE PARK...MOVING NORTHEAST AT 50 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAUDERDALE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3501 8799 3494 8799 3493 8804 3493 8808
      3494 8811 3496 8813 3498 8814 3501 8814
TIME...MOT...LOC 0102Z 238DEG 45KT 3497 8810 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

STUMPF
520 
WWUS54 KHUN 240108
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
708 PM CST WED DEC 23 2015

ALC077-240117-
/O.EXP.KHUN.TO.W.0008.000000T0000Z-151224T0115Z/
LAUDERDALE AL-
708 PM CST WED DEC 23 2015

...THE TORNADO WARNING FOR NORTHWESTERN LAUDERDALE COUNTY WILL EXPIRE
AT 715 PM CST...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3501 8799 3494 8799 3493 8804 3493 8808
      3494 8811 3496 8813 3498 8814 3501 8814
TIME...MOT...LOC 0105Z 238DEG 45KT 3497 8810 

$$

STUMPF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Dec 23, 6:02 PM CST, 42 minutes earlier.

Area forecast discussion, Dec 23, 6:02 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
602 PM CST WED DEC 23 2015

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 412 PM CST WED DEC 23 2015/
A COMPLICATED AND UNUSUAL WEATHER PATTERN FOR DECEMBER IS STILL
UNFOLDING AND MAY BRING AN INCREASED RISK FOR SEVERE WEATHER TO THE
AREA TONIGHT. TIMING HAS NOT CHANGED THAT MUCH FROM PREVIOUS
FORECASTS...WITH IMPACTS FROM ANY SEVERE THUNDERSTORMS MOST LIKELY
BETWEEN THE 6PM TO MIDNIGHT TIMEFRAME. FIRST, WILL COVER THE LARGE
SCALE PERSPECTIVE AND THEN GET INTO THE DETAILS FOR THE FORECAST.

THE UPR FLOW PATTERN ACROSS THE CONUS CURRENTLY SHOWS A BROAD TROUGH
IN WEST/CENTRAL AREAS...WITH RIDGING IN THE EAST. DEEP SWRLY FLOW
ACROSS OUR AREA EXTENDS TO THE SFC WITH TEMPS/DEW POINTS THAT ARE
RATHER UNCHARACTERISTIC FOR LATE DECEMBER STREAMING ACROSS THE AREA
AND WELL INTO THE NORTHEAST CONUS. THE SFC LOW IN ASSOC/W THE BROAD
UPR TROUGH WAS MOVING NEWRD ACROSS THE MIDWEST WITH A COLD FRONT
EXTENDING SWRD JUST WEST OF THE MISS RIVER (AS OF 3 PM). A QUASI-
LINE OF SHOWERS/STORMS WAS LOCATED JUST AHEAD OF THE FRONT AROUND THE
TN/MISS/ARK BORDER REGION. SOME OF THE THUNDERSTORMS IN THIS AREA
HAVE PRODUCED SEVERE WEATHER THIS AFTERNOON...PRIMARILY VERY LARGE
HAIL AND DAMAGING WINDS. THIS LINE OF SHOWERS/STORMS MAY IMPACT US
LATER THIS EVENING...I'LL GET TO THAT JUST A LITTLE BELOW. TO OUR
SOUTH IN CENTRAL PORTIONS OF AL/MISS...SHOWERS AND STORMS WERE ALSO
DEVELOPING AND MOVING NEWRD. SOME OF THIS ACTIVITY MAY EXPAND AND
IMPACT SOUTHEASTERN/EASTERN PORTIONS OF THE HUN COUNTY WARNING AREA
(CWA) LATE THIS AFTERNOON INTO THE EARLY EVENING. BOTH AREAS OF
CONVECTION WILL BEAR WATCHING AS WE PROGRESS THROUGH THE EVENING.

NOW FOR SOME FURTHER DETAILS AND THE LATEST THINKING ABOUT THE
SEVERE WEATHER POTENTIAL FOR TODAY/TONIGHT. THE SHOWERS/STORMS
CURRENTLY TO OUR SOUTH HAVE DEVELOPED ALONG AN AXIS OF ENHANCED SFC
CONVERGENCE IN THE LOW-LVL WIND FIELD. SHEAR IS SUFFICIENT IN THIS
AREA TO LEAD TO SOME THUNDERSTORM ORGANIZATION...ALTHOUGH SFC BASED
INSTABILITY IS LACKING DUE TO THE PRESENCE OF A RATHER THICK CLOUD
CANOPY AND RAINFALL FOR MUCH OF THE DAY. LIKEWISE...MUCH OF OUR
AREA HAS BEEN UNDER THE INFLUENCE OF A RATHER THICK CANOPY OF LOW/MID
CLOUDS ALL DAY. TEMPS HAVE MANAGED TO CLIMB INTO THE MID 60S AT MOST
LOCATIONS...BUT THAT IS ALL SO FAR AND IS LESS THAN EARLIER THINKING.
SO...WE TOO ARE NOT AS UNSTABLE CURRENTLY AS WE WOULD BE DUE TO THE
PRESENCE OF CLOUDS/SHOWERS NEARLY ALL DAY. GIVEN THE LACK OF
EFFECTIVE SHEAR CURRENTLY IN EASTERN/SOUTHERN AREAS...CONCERN IS NOT
TOO HIGH FOR SEVERE POTENTIAL WITH THE AREA OF STORMS TO OUR
SOUTH...AT THIS POINT. NEVERTHELESS...THIS AREA WILL STILL BEAR
WATCHING AS OVERALL DEEP LAYER SHEAR INCREASES THROUGH THE EARLY
EVENING.

NOW...LOOKING TO OUR WEST. THIS ACTIVITY BEARS THE MOST WATCHING AND
ARGUABLY HAS THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY
AS WE PROGRESS INTO THE EVENING. PARTIAL CLEARING IN MISSISSIPPI HAS
ALLOWED FOR GREATER DESTABILIZATION OF THE ENVIRONMENT THERE THIS
AFTERNOON...AND SOME OF THE WARMER/MORE UNSTABLE AIR IS LIKELY TO
ADVECT INTO PARTS OF OUR AREA. OF COURSE...WESTERN AREAS WOULD BE
FAVORED DUE TO BETTER GEOGRAPHICAL PROXIMITY. NEVERTHELESS...AS THIS
AREA OF SHOWERS/STORMS CONTINUES TO ADVANCE SLOWLY EWRD AHEAD OF THE
SFC FRONT...IT WILL MOVE INTO A REGION OF HIGHER SHEAR. THE MAIN
QUESTION FOR OUR AREA IS...WILL SUFFICIENT LOW-LVL INSTABILITY
DEVELOP TO GENERATE SEVERE THUNDERSTORMS. WESTERN PORTIONS OF THE
CWA STILL APPEAR TO BE FAVORED...MAINLY DUE TO THE PROXIMITY TO
WARMER AND MORE UNSTABLE AIR...AS MENTIONED PREVIOUSLY. THE OTHER
ISSUE IS THIS...WHILE THESE STORMS PROGRESS EWRD, THE UPR TROUGH
THAT IS THE PRIMARY MECHANISM FOR LARGE SCALE VERTICAL ASCENT WILL
BE SHIFTING QUICKLY NEWRD AND AWAY FROM OUR AREA. THUS...PRIMARY
FORCING WILL GRADUALLY SHIFT FROM THE UPR WAVE CLOSER TO THE EFFECTS
OF THE SFC/LOW-LVL FRONT. SO...STORMS ARE LIKELY TO DECREASE IN
COVERAGE AND PROBABLY INTENSITY TOO AS THEY MOVE EWRD LATER THIS
AFTERNOON DESPITE THE STRONGER SHEAR. NEVERTHELESS...THERE IS STILL
CONCERN FOR NW AL WHILE THE THREAT DECREASES FOR AREAS TO THE EAST
LATER IN THE EVENING. THE TORNADO THREAT STILL EXISTS AS DOES THE
THREAT FOR LARGE HAIL AND DAMAGING WINDS. THESE SEVERE
WEATHER QUALIFIERS REMAIN IN THE GRIDS/ZONES FOR NOW. THE LATEST
BEST TIMING PLACES THE STORMS ENTERING NW ALABAMA AROUND 5-6 PM...AND
PERHAPS THE DECATUR/HUNTSVILLE METRO AROUND 8-9 PM. THE INTENSITY OF
THE STORMS BY THE TIME THEY ARRIVE IN THE I-65 CORRIDOR IS AGAIN
QUESTIONABLE THOUGH. HOWEVER...THIS IS A COMPLEX SITUATION AND
FORECASTING FOR SEVERITY OF STORMS EVEN SEVERAL HOURS OUT IS
DIFFICULT. SO...IT WILL BE BEST TO REMAIN ABREAST OF THE LATEST
WEATHER INFORMATION INCLUDING ANY WATCHES AND WARNINGS.

SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY WEAKEN OVERNIGHT AS
BROAD SCALE FORCING FOR ASCENT WEAKENS AS DOES THE SFC FRONT. IT IS
STILL NOT COMPLETELY CLEAR WHETHER THE SFC FRONT WILL CLEAR THE
AREA. IN FACT...IT LOOKS INCREASINGLY LIKELY THAT IT WILL NOT AND
THE LATEST FORECAST WILL REFLECT THIS WITH MOSTLY SOUTHERLY FLOW
REMAINING IN THE AREA AS WELL AS CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH TOMORROW. THUNDERSTORMS TOMORROW DURING THE
AFTERNOON WILL ALSO BEAR WATCHING AS SUFFICIENT SHEAR/INSTABILITY
FOR STORM ORGANIZATION REMAINS PRESENT...PARTICULARLY IN
SOUTHERN/EASTERN AREAS. ANOTHER WAVE OF LOW PRESSURE WILL DEVELOP
WELL TO OUR WEST AND THE AREA WILL ESSENTIALLY REMAIN IN THE WARM
SECTOR OF THE BROAD WEST CONUS TROUGH. A WARM FRONT IS LIKELY TO
CROSS OUR AREA FROM LATE THURSDAY INTO FRIDAY AND KEEP CHANCES FOR
SHOWERS AND STORMS IN THE FCST. SHEAR/INSTABILITY WILL STILL BE
PRESENT BUT DO NOT APPEAR TO BE SUFFICIENT FOR THE GENERATION OF
SEVERE WEATHER DURING THE THURS NIGHT TO CHRISTMAS DAY TIMEFRAME.
NEVERTHELESS...SOME STRONG STORMS CANNOT BE RULED OUT WITH STRONG
WIND GUSTS PERHAPS TO 40-50 MPH AS THE GREATEST THREAT.

STORM ACTIVITY WILL GRADUALLY DECREASE IN COVERAGE CHRISTMAS NIGHT
INTO SATURDAY FROM SOUTH TO NORTH. ONE THING THAT HASN'T BEEN
MENTIONED MUCH IS THE UNUSUALLY WARM TEMPS DURING THIS
PERIOD...INCLUDING THE WEEKEND. SOME DAILY RECORD HIGHS ARE LIKELY
TO BE BROKEN...ESPECIALLY OVERNIGHT LOW TEMPERATURES. THE ALL-TIME
RECORD HIGH FOR MSL FOR THE MONTH OF DECEMBER IS 78 DEGREES...AND
THIS IS CURRENTLY FORECAST FOR SUNDAY. BY THE TIME ALL IS SAID AND
DONE FOR DEC...THIS IS LIKELY TO BECOME THE WARMEST DEC ON RECORD
FOR MOST LOCATIONS IN OUR AREA.

ANYWAY...GETTING BACK TO THE WEATHER. THE WEATHER SITUATION WILL
BEGIN TO CHANGE BY LATE SUNDAY AS A STRONG CLOSED UPR LOW OVER THE
SOUTHERN PLAINS BECOMES ABSORBED BACK INTO THE POLAR WESTERLIES AND
EJECTS TO THE NORTHEAST. SFC CONVERGENCE ALONG/AHEAD OF A DEVELOPING
COLD FRONT WILL BRING INCREASED CHANCES FOR SHOWERS/STORMS BACK INTO
THE AREA ESPECIALLY LATE SUNDAY THROUGH MONDAY. PART OF THE REASON
FOR THE EXTENDED PERIOD OF POPS/WEATHER INTO TUESDAY IS DUE TO
UNCERTAINTY IN THE EVENTUAL MOVEMENT/TIMING WITH THIS NEXT SYSTEM.
ACTUAL SHOWER/STORM IMPACTS FROM THIS NEXT SYSTEM ARE LIKELY NOT TO
LAST MUCH BEYOND 12-18 HOURS. COOLER TEMPS ARE LIKELY TO FOLLOW BY
MID-WEEK IN THE WAKE OF THIS NEXT LOW BUT TEMPS MAY ONLY END UP
FALLING TO NEAR NORMAL VALUES FOR THIS TIME OF YEAR.

KDW

&&

.AVIATION...
FOR 00Z TAFS...BKN BAND OF SUPERCELL TSRA SLOWLY APPROACHING FROM THE
WEST WILL IMPACT MSL BTWN 24/01-04Z...AND CONTINUE EWD THRU THE
EVENING. ACTIVITY WILL LIKELY WEAKEN BY THE TIME IT REACHES HSV IN
THE 03-06Z TIMEFRAME. NONETHELESS...SIGNIFICANT IMPACTS WORTHY OF AWW
ISSUANCE ARE EXPECTED AT EACH TERMINAL...WITH STORMS CAPABLE OF
PRODUCING SIGNIFICANT WIND GUSTS AND FREQUENT LIGHTNING IN ADDITION
TO REDUCED VSBY/CIGS. THE WEAK COLD FRONT RESPONSIBLE FOR THIS
CONVECTION WILL PUSH THRU THE REGION VERY SLOWLY...BUT DO EXPECT
THREAT FOR PCPN TO SHIFT TO THE S/E OF MSL BY 05Z AND HSV BY 07Z. SFC
WINDS WILL BECOME LGT/VRBL IN THE WAKE OF THIS ACTIVITY...WITH
COMBINATION OF IFR STRATUS AND LGT BR/FG EXPECTED FOR REMAINDER OF
EARLY MORNING HRS. STALLED FRONT WILL LIFT NWD BY 15Z...WITH LGT SSE
FLOW RETURNING AND PERHAPS A BRIEF INCREASE IN CIG CONDS. DEEPER
MOISTURE WILL RETURN WITH STRENGTHENING SSE FLOW LATE IN THE TAF
PERIOD...AND HAVE REINTRODUCED VCSH ALONG WITH LOWER CIGS.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 23, 4:49 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CST WED DEC 23 2015

ALZ001>010-016-TNZ076-096-097-240715-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
449 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA...
NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT...

...TORNADO WATCH IN EFFECT FOR NORTHWESTERN AND NORTH CENTRAL ALABAMA
AND SOUTHERN MIDDLE TENNESSEE UNTIL 11 PM CST...

A STRONG STORM SYSTEM WILL AFFECT THE TENNESSEE VALLEY WITH THE
CHANCE OF SEVERE THUNDERSTORMS. THE PRIMARY HAZARDS FROM THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE...PARTICULARLY IN NORTHWEST ALABAMA. STORMS ARE
LIKELY TO ENTER NORTHWEST PORTIONS OF ALABAMA DURING THE EARLY
EVENING. A STRONG TORNADO OR TWO REMAINS POSSIBLE FOR NORTHWESTERN
ALABAMA. ALTHOUGH STORMS MAY DECREASE IN INTENSITY AS THE EVENING
PROGRESSES...STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL CROSS THE
INTERSTATE 65 CORRIDOR AREA AROUND 8 TO 9 PM. CHANCES FOR SEVERE
WEATHER WILL DECREASE FURTHER TO THE EAST FOR NORTHEASTERN PORTIONS
OF ALABAMA AND SOUTHERN PORTIONS OF THE PLATEAU REGION IN TENNESSEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL CONTINUE ON THURSDAY BUT THE THREAT FOR SEVERE
WEATHER WILL BE LOW. NEVERTHELESS...STORMS CAPABLE OF PRODUCING
STRONG WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE DURING THE
AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE FROM THURSDAY NIGHT THROUGH CHRISTMAS. SOME STORMS CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS ARE
POSSIBLE THROUGH THIS PERIOD.

THE UNUSUALLY WARM AND WET PATTERN WILL CONTINUE INTO EARLY NEXT
WEEK. SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH IN OVERALL
COVERAGE AND INTENSITY FROM FRIDAY NIGHT THROUGH SUNDAY.
HOWEVER...HEAVIER SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN
FROM LATE SUNDAY ESPECIALLY THROUGH MONDAY. SOME OF THESE STORMS
COULD ALSO PRODUCE STRONG WIND GUSTS...BUT SEVERE WEATHER APPEARS
UNLIKELY WITH THIS ACTIVITY. DUE TO THE PROLONGED PERIOD OF SHOWER
AND THUNDERSTORM ACTIVITY...THE RISK FOR FLOODING AND FLASH FLOODING
WILL INCREASE BY LATE IN THE PERIOD...ESPECIALLY FOR AREAS WITH POOR
DRAINAGE AND ALONG AREA RIVERS AND STREAMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS REQUESTED THIS EVENING.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:55 PM CSTSpecial Weather StatementHUNJackson35 min
Dec 23, 7:19 PM CSTSevere Thunderstorm WarningHUNJackson26 min
Dec 23, 7:46 PM CSTSpecial Weather StatementHUNJackson44 min
Dec 23, 9:01 PM CSTSpecial Weather StatementHUNLauderdale29 min
Dec 23, 9:52 PM CSTSpecial Weather StatementHUNLawrence, Limestone23 min
Dec 23, 10:10 PM CSTSevere Thunderstorm WarningHUNLimestone, Madison35 min
Dec 23, 10:18 PM CSTSpecial Weather StatementHUNLawrence27 min
Dec 23, 10:23 PM CSTSevere Thunderstorm WarningHUNLawrence, Morgan37 min
Dec 23, 10:49 PM CSTSpecial Weather StatementHUNMadison41 min
Dec 23, 11:42 PM CSTSpecial Weather StatementHUNCullman48 min
Dec 24, 12:23 AM CSTSpecial Weather StatementHUNMarshall37 min
Dec 24, 12:39 AM CSTSpecial Weather StatementHUNCullman, Marshall36 min
Dec 24, 12:42 AM CSTSpecial Weather StatementHUNJackson33 min
Dec 24, 1:09 AM CSTSpecial Weather StatementHUNDeKalb21 min
Dec 24, 1:20 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson25 min
Dec 24, 3:22 PM CSTFlood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more39 hr

Nearby

Tornado Warnings in Alabama, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.